MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-20
Medical Device Problem Codes Positioning Failure (1158); Material Frayed (1262); Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment for a saccular, unruptured right c5 segment aneurysm with a max diameter of 6 mm and a 3 mm neck diameter.It was noted that the patient's vessel tortuosity was moderate.It was unknown if a dual antiplatelet treatment (dapt) was administered.The landing zone was 4.1mm distally and 4.9mm proximally.The angiographic result post procedure showed a right c5 segment aneurysm was observed, with significant contrast agent retention within the aneurysm.The stent was patent and well apposed to the vessel wall.It was reported that when they planned to perform tip end deployment at the middle cerebral artery and then retract the device as a whole to the distal anchoring point.The diameter of the middle cerebral artery was 1.7 mm.Repeated attempts to open the tip end were unsuccessful, so in situ deployment was performed, and the tip was opened.Under dsa, the surgeon noticed that there were burrs at the tip of the stent, so implantation was abandoned to avoid thrombotic event.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Updated b5 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The cause of the damage, specifically the burrs observed, was not determined.The failure to de ploy may have been due to the middle cerebral artery being too thin relative to the stent diameter.The distal section of the pipeline did not open, and the device was placed in a straight vessel segment at the time of failure.The microcatheter was retrieved during the procedure, but no other additional devices or techniques were attempted to open the pipeline.Uneven braided yarn at the tip end was observed as the type of damage, and this irregularity was discovered only after attempted opening and in situ deployment; no abnormalities were visible prior to use.Difficulty in opening the stent tip resulted in procedural delay, requiring the tip endto be retrieved and the entire device withdrawn to the internal carotid artery before redeployment.The patient was not exposed to any risk or complication as a result of the failed deployment.Similar issues have been experienced previously, most frequently with stent diameters of 4.75 and 5.00.A continuous saline flush was administered according to the ifu during the procedure, and no alternative device or technique was used after abandoning implantation of the initial stent.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the pipeline flex shield was returned inside the inner pouch, biohazard bag, and shipping box.Visual inspection/damage location details: the distal and proximal dps restraints were intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were intact, with no signs of elongation.The braid's distal end was not open and frayed.The proximal end of the braid was opened and frayed.No bends were found with the pushwire.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad, or proximal bumper.No other anomalies were observed.Testing/analysis: n/a conclusion: based on the returned device, the customer complaint was confirmed, as the braid's distal end was not open and frayed.The cause of the failure to open could not be determined.Possible causes of failure to open include vessel tortuosity, a damaged braid, or deployment of the braid in the vessel bend.The customer indicated that vessel tortuosity was moderate and the braid was not positioned in the vessel bend, eliminating these as potential causes.It is possible that damage to the braid contributed to the issue of failure to open.The braid can become damaged due to resheathing more than 2 times, over-manipulation, deployment technique, delivering/retracting delivery wire against resistance, or deploying/resheathing the braid against resistance.However, the cause of the braid damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23632413
Report Number2029214-2025-02482
Device Sequence Number13340914
Product Code OUT
UDI-Device Identifier00763000284725
UDI-Public(01)00763000284725(17)280622(10)D047171
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-20
Device Catalogue NumberPED2-500-20
Device Lot NumberD047171
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2025
Supplement Date Received by Manufacturer11/24/2025
01/14/2026
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date12/16/2025
01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale